Related Questions

Can stroke or seizure from ritalin (methylphenidate) cause permanent damage? How long after would damage be seen?

YES. For stroke: acute damage presents either immediately or shortly thereafter. Damage would depend on the extend and damage caused by the stroke. Sometimes treatment (med ; occup therapy) can mitigate longterm damage. With seizure, usually no longterm damage (unless injury during seizure), but repeated generalized seizures can alter cognition. Read more...

How does taking too much ritalin (methylphenidate) cause seizures? What is the treatment?

Overstimulation . Some studies have shown an increase in the risk of seizures while on stimulant medication. Most of these patients have either a personal or family history of a seizure disorder, however, it may rarely happen in patients without any history of seizures. The fda recommends discontinuing stimulant medication if seizures occur.Source: ritalin causes seizures? - healthcentral www.Healthcentral.Com/adhd/h/. Read more...

Is there an alternate to methylphenidate to cure/control ADHD in a 5 year old child, who also has mild autism and 2 instances of epileptic seizures?

MPH has a slight . Risk of lowering the seizure threshhold. Start with a very low dose of vyvanse; it often causes fewer side effects than its active ingredient, Adderall xr. 20 mg. Of vyanse = ~ 6.5 mg. Of Adderall xr. Onset of action is 2 hrs.; duration is 12-14 hrs. Intuniv 1mg. Or strattera (atomoxetine) 10 mg. With very slow titration works in ~ 4-6 wks., when a low-dose stimulant often can be added without side effects. Read more...
Nonstimulants. With a history of seizures in a child so young, nonstimulant medications such as intunive or stratera may be worth discussing with your doctor. Read more...
Several alternatives. Among the alternatives are amphetamines (adderall, vyvanse) Provigil and nuvigil. these are not likely to cause a recurrence of seizures but are efficacious in treating ADHD. Read more...

Bilateral hand tingling and dizziness from ritalin (methylphenidate). Could this be a sign of stroke?

FAST. The signs of stroke tend to be unilateral. Remember the mnemonic FAST: Facial drooping, Arm (single) numbness or weakness, Speech difficulties/slurring, Time to call 911. Since your symptoms are bilateral I would look for other reasons for them. Read more...